Aa
A
A
A
Close
Vitamin D Community
291 Members
Avatar universal

Felling Unreal and depressed !!

Hello,

Please help me get back to normalcy.

I am 30 years male, pure vegan and Non alcoholic.

Everything was ok until I discussed about my leg pain with One of my relatives, he asked me to check B12 and D3 levels, found both levels low B12-169(Normal 211-800) , D3 (Normal 30 above). I approached local doctor he prescribed B12 shots daily for one week and one shot a week for one month and then one shot a month for an year. and D3 60000 IU once a week for 8 weeks. this happened on Nov 3 2015.

3rd Nov 2015 evening I took B12 injection (Mecobalamin 1000 mcg),
4th Nov 2015 evening I took one more injection and also D3 60000 IU sachet.
5th and 6th I skipped due to office work.. During work my friend recalls, me explaining I started to feel unreal .
7th and 8th evening I tool B12 injection, on 9th I strongly felt everything around me is unreal, it was very scary, questioning reality dreading feeling, depersonalization, etc..

During this period I was also taking Thyronorm 50 mcg and Orlistat.

I approached doctor (psychiatrist) on 9th Nov 2015 and he suggested  "ona 0.25" & "sertrax - 25" for five days on, After three days I feel little better, but still unable to enjoy the surroundings, unable to interact with my kid the way I used to do it before. now I dont feel unreal but, am dull and depressed..
Now stopped taking Orlistat.

What might have went wrong ?? how do I get back to normalcy, being in this state is like hell..  

Some symptoms I had earlier,
I never used to stay away from family, Am very obsessed with family, especially with my daughter.
I always used to double check everything, like washing hands too many times.
whenever I leave home I used to have a fear of meeting with accident and this might be last time I see my family.

Please help me !!!
how soon can I recover, am unable to deal with this !!
3 Responses
1530171 tn?1448133193
There are far too many contra-indications and conflicts with your treatments.

Your thyroid function depends on adequate vitamin D, B12 and cholesterol
(among  other minerals and nutrients).
While on thyroxine meds, should  you be increasing your vit. D
and your B12 levels, your thyroid function might be improving, therefore
a reduction or even temporary discontinuation of Thyronorm, as a trial,
would be warranted, in case your thyroid function is too high.
If you do on your own, Dr Barne's Basal Temperature test, you will be able
to monitor your thyroid function. Just do a search and follow the simple online instructions precisely, but you need a glass-not digital thermometer.

The Orlistat to my opinion was NOT a wise part of your treatment plan
and the decision to discontinue it is likely going to help, but it may take some time.
It interferes potentially with thyroid and adrenal function (all hormones are cholesterol-dependent and btw vitamin D is a hormone!) and there are too many contraindications and side-effects.
Obesity could be due to low thyroid function, so you understand the conflict now.
Low D levels affect every part of the body and in particular the digestive and G/I systems.
Being a vegan you are already at risk for low B12 and with low D it is a challenge to absorb & assimilate enough B12.

Psychiatrists prescribe antisychotic drugs & antidepressants (SSRIs)
and that is exactly what your psychiatrist did, attempting to artificially
correct your neurotransmitter dysregulation.

I'm afraid this is mad science!
It can treat some symptoms temporarily but the underlying imbalances must be corrected in order to achieve and sustain good health, so you can enjoy your personal & family for many many years.

See if you can stay safely off the Orlistat , get your B12 and D3 megadoses reduced (they may be too drastic and shocking your body) take some K2 with your D3 in order to ensure the metabolized calcium goes to the bones, joint and teeth, instead of soft tissues. Consider K2 as a smart calcium driver! Also consume some healthy fat (like coconut oil) with your meals when taking vit D (vitamin D3  and vit K2 are fat soluble)
Lower your thyroxine dose and see what happens as well.

My suggestions and comments are based on the details in your post.
I don't have your complete medical history and of course, my reply reflects only my opinion and is not intended to replace medical advice.

Best wishes,
Niko

1530171 tn?1448133193
Oh one more thing.
Vitamin D3 and K2 should be taken 3 x daily-sublingual drops- for better assimilation.
Obesity is also a factor in vitamin D resistance, so improving your D levels
gradually, like in 1-2 1000 IU drop doses 3Xdaily, might serve you better.
You can try this for a while and see if your levels improve safely.
Megadoses of vitamin D intake may lead to low blood phosphate levels, which can affect your mental status and cause many unwanted effects, like the ones you described and more!
Cheers,
Niko
Avatar universal
You need D3 daily. I wouldn't take it at night because it may keep you up. Weekly/monthly doses of D3 are not as helpful as daily D3. You need to supplement and not stop.
Never take D2.
Make sure you take some fat to help D3 and K2 absorb...like coconut oil, avocado...

Same with B12. Might want to add methyl-folate (never folic acid) along with B12.

Daily magnesium too.

US lab range for D3 is 30-100ng/mL. Anything below 50ng/mL should be considered deficient  

You want your B12 levels closer to 800
Have an Answer?
Top General Health Answerers
1756321 tn?1547098925
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.
Here are the pros and cons of the top fad diets and weight loss plans of the year.